Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 76, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Jun 7, 2021, 9:25 PM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2021, 9:25 PM PDT (04:25 UTC)
- Expired
- Jun 8, 2021, 12:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
463 WHUS76 KLOX 080425 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 925 PM PDT Mon Jun 7 2021 PZZ645-080700- /O.EXP.KLOX.SC.Y.0075.000000T0000Z-210608T0400Z/ /O.NEW.KLOX.SC.Y.0076.210608T0425Z-210608T0700Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 925 PM PDT Mon Jun 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...Until midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ673-081230- /O.CON.KLOX.SC.Y.0075.000000T0000Z-210609T2200Z/ /O.CON.KLOX.GL.A.0025.210609T2200Z-210610T1500Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 925 PM PDT Mon Jun 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and combined seas 6 to 8 feet possible when conditions are worst. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...For the Small Craft Advisory, until 3 PM PDT Wednesday. For the Gale Watch, from Wednesday afternoon through Thursday morning. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ676-081230- /O.CON.KLOX.SC.Y.0075.000000T0000Z-210609T2200Z/ /O.CON.KLOX.GL.A.0025.210609T2200Z-210610T1500Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 925 PM PDT Mon Jun 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 6 to 8 feet possible when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...For the Small Craft Advisory, until 3 PM PDT Wednesday. For the Gale Watch, from Wednesday afternoon through Thursday morning. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ670-081230- /O.CON.KLOX.SC.Y.0075.000000T0000Z-210610T1500Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 925 PM PDT Mon Jun 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 8 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-655-081230- /O.CON.KLOX.GL.A.0025.210609T2200Z-210610T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 925 PM PDT Mon Jun 7 2021 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WHAT...West winds 20 to 30 kt with gusts up to 35 kt and combined seas 3 to 6 feet possible when conditions are worst. * WHERE...Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands and East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From Wednesday afternoon through late Wednesday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ Phillips
1 follow-up statement
011 WHUS76 KLOX 080707 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1207 AM PDT Tue Jun 8 2021 PZZ645-081515- /O.EXP.KLOX.SC.Y.0076.000000T0000Z-210608T0700Z/ /O.EXB.KLOX.SC.Y.0075.210608T1900Z-210609T0400Z/ Point Piedras Blancas to Point Sal westward out to 10 NM- 1207 AM PDT Tue Jun 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal westward out to 10 NM. * WHEN...From noon today to 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-081515- /O.EXB.KLOX.SC.Y.0075.210608T1900Z-210609T2200Z/ /O.CON.KLOX.GL.A.0025.210609T2200Z-210610T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 1207 AM PDT Tue Jun 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 PM PDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WHAT...Northwest winds 20 to 30 kt and combined seas 4 to 7 feet possible when conditions are worst. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...For the Small Craft Advisory, from noon today to 3 PM PDT Wednesday. For the Gale Watch, from Wednesday afternoon through late Wednesday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ673-081515- /O.CON.KLOX.SC.Y.0075.000000T0000Z-210609T2200Z/ /O.CON.KLOX.GL.A.0025.210609T2200Z-210610T1500Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- 1207 AM PDT Tue Jun 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and combined seas 6 to 8 feet possible when conditions are worst. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...For the Small Craft Advisory, until 3 PM PDT Wednesday. For the Gale Watch, from Wednesday afternoon through Thursday morning. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ676-081515- /O.CON.KLOX.SC.Y.0075.000000T0000Z-210609T2200Z/ /O.CON.KLOX.GL.A.0025.210609T2200Z-210610T1500Z/ Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 1207 AM PDT Tue Jun 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and combined seas 6 to 8 feet possible when conditions are worst. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...For the Small Craft Advisory, until 3 PM PDT Wednesday. For the Gale Watch, from Wednesday afternoon through Thursday morning. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ PZZ670-081515- /O.CON.KLOX.SC.Y.0075.000000T0000Z-210610T1500Z/ Point Piedras Blancas to Point Sal from 10 to 60 NM- 1207 AM PDT Tue Jun 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM. * WHEN...Until 8 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ655-081515- /O.CON.KLOX.GL.A.0025.210609T2200Z-210610T1000Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 1207 AM PDT Tue Jun 8 2021 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and combined seas 3 to 6 feet possible when conditions are worst. * WHERE...Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands. * WHEN...From Wednesday afternoon through late Wednesday night. * IMPACTS...Potentially strong winds may create dangerous sea conditions which could capsize or damage small and large vessels. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and combined seas. && $$ Hall
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 7, 8:40 PM PDT, 45 minutes earlier.
Area forecast discussion, Jun 7, 8:40 PM PDT, 45 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
840 PM PDT Mon Jun 7 2021
.SYNOPSIS...07/840 PM.
Well below normal temperatures, ample low clouds, and isolated
drizzle will remain through Tuesday. Gradual warming trend
Wednesday through Monday next week, with decreasing low clouds.
Temperatures could reach 10 or more degrees above normal early
next week. Gusty onshore winds over interior valleys will continue
through Tuesday, then gusty northwest winds will take hold
Tuesday night into next week, especially over Santa Barbara
County.
&&
.SHORT TERM (MON-THU)...07/839 PM.
A weak upper level low is exiting east of our forecast area this
evening. maintaining strong onshore flow and a deep marine layer
pattern. Current satellite imagery showing a rather disorganized
low cloud pattern, with low clouds still lingering well inland
into the coastal slopes. Another eddy circulation combined with
the strong onshore flow pattern will help to maintain the deep
marine layer through Tuesday morning, with areas of drizzle
expected in Ventura and LA counties. Better clearing expected in
most areas by Tuesday afternoon, with the possible exception of
some lingering low clouds across the immediate coastal areas of
Ventura county and the Santa Barbara south coast. The air mass
will remain cool in the wake of this low on Tuesday, but should be
slightly warmer than today with more sunshine and slightly weaker
onshore flow.
A wind advisory remains in effect for the Antelope Valley through
11 pm this evening. Still seeing some wind gusts of 30 to 40 mph
across the desert floor this evening, with isolated gusts as high
as 55 mph at Lake Palmdale in the foothills. Also expecting some
local northwest winds gusting up to 35 mph tonight near Gaviota
and Refugio. For Tuesday night, expecting northwest to north winds
to ramp up in coverage and strength across the western portions of
the Santa Barbara south coast and foothills (with limited drying),
possibly requiring a wind advisory. The winds will mainly be
focused from Gaviota to San Marcos Pass) where gusts of 30 to 45
mph will be likely.
*** From previous discussion ***
A strong upper level high, currently building over northern
Mexico, will start expanding into the southwest US on Wednesday,
while an upper level trough stalls off the state of Washington.
This will result in a fairly breezy day on Wednesday over much of
the region, including the coastal areas. Some Wind Advisories may
be needed, focused over Santa Barbara County, some mountains, and
the Antelope Valley. We could see a reverse clearing kind of day
as a result with coastal areas mostly clear by the afternoon and
some mountain foothills staying mostly cloudy. The extra sunshine
and warming air mass should bring temperatures up some.
The trough will move into Nevada Wednesday night and turn the flow
northerly rather quickly into Thursday. The I-5 Corridor may need
a Wind Advisory, and some low clouds and fog will likely form on
those northern mountain slopes. This flow should further disrupt
the marine layer (although not completely kill it), which along
with the encroaching high from Mexico, will result in a sharp
warming trend focused over coastal areas. More Sundowners, as is
typically the case for June, are expected for Thursday night and
look to be the strongest of the week with SBA-SMX gradients in
the -4 to -5 MB range.
.LONG TERM (FRI-MON)...07/224 PM.
The warming trend will continue Friday into next week, as the core
of a strengthening upper level high moves from northern Mexico
(today) and into Arizona by Monday. For being a week out, the
various ensemble solutions are very close to one another so
confidence is growing for a very warm pattern. At this point,
expecting temperatures to be at least 10 degrees above normal over
the mountains and interior valleys with highs likely peaking in
the 95 to 105 range. Coastal and valley areas will be at the
mercies of the marine layer. There are plenty of indicators for
marine layer cooling to be minimal and confined to the Central
Coast and southeast Los Angeles County, thanks to expectedly weak
onshore pressure gradients, the strength of the upper level, and
persistent northwest flow.
&&
.AVIATION...08/0021Z.
At 1757Z at KLAX... the marine layer was 4200 feet deep. The top
of the inversion was around 6200 feet with a temperature of about
12 C.
Very good confidence in desert TAFs.
Moderate confidence in coastal/valley TAFs.
The marine layer depth will continue to remain deep tonight into
Tuesday morning for areas south of Pt Conception, but shallower
to the north. Coastal/valley TAF sites south of Pt Conception
expected to have cigs 020-035 tonight into Tuesday morning, while
KSBP, KSMX, KPRB should see IFR/MVFR cigs develop tonight. Earlier
clearing expected for most TAF sites on Tuesday afternoon, except
30% chance of cigs lingering into the afternoon at KOXR and KSBA.
KLAX...Moderate confidence in 00z TAF. SCT-BKN030-040 conditions
expected through 02z, then MVFR cigs likely through Tuesday
morning. Gusty SE wind component that has impacted KLAX this
afternoon gradually transitioning to S-SW through the evening
hours. A lighter SE wind component (5-7 knots) likely to
redevelop sometime between 08Z-17Z Tuesday.
KBUR...Moderate confidence in the 00z TAF. MVFR Cigs likely to
persist tonight through Tuesday morning, with a chance of
drizzle.
&&
.MARINE...07/140 PM.
Across the outer waters... Winds will be Small Craft Advisory
(SCA) level and continue at that level through Friday. There is a
50 percent chance of gale force winds Wednesday afternoon through
Thursday morning. A GALE WATCH remains in effect for the lower two
zones (PZZ673-676) from South of Point Sal valid Wednesday mid
afternoon through mid morning Thursday.
Across the inner waters north of Point Sal... Winds will be SCA
level Monday through Friday, primarily during the afternoon and
evening hours. Otherwise, conditions will remain below SCA
levels. A SCA has been issued valid from Monday mid afternoon
through midnight.
Across the inner waters south of Point Conception... Winds will
be SCA level Tuesday through Friday, primarily during the
afternoon and evening hours. There is a 50 percent chance that
gale force winds could develop Wednesday afternoon through the
overnight hours. A GALE WATCH remains in effect for both inner
water zones valid from Wednesday mid afternoon through 3 AM
Thursday morning. Otherwise, conditions will be below SCA levels.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 11 PM PDT this evening for zone
59. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 9 PM PDT this evening
for zone 645. (See LAXMWWLOX).
Gale Watch in effect from Wednesday afternoon through late
Wednesday night for zones 650-655. (See LAXMWWLOX).
Small Craft Advisory in effect until 8 AM PDT Thursday for
zone 670. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PDT Wednesday for
zones 673-676. (See LAXMWWLOX).
Gale Watch in effect from Wednesday afternoon through
Thursday morning for zones 673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (THU-MON).
Gusty northwest to north winds will bring driving hazards and
elevated fire weather conditions through at least early next week,
especially over southern Santa Barbara County, as well as
hazardous sea conditions over most of the coastal waters. Dense
fog and low visibilities are possible Thursday through the weekend
creating driving and boating hazards. Very warm conditions are
possible early next week with heat-related illness concerns.
&&
PUBLIC...Gomberg/Kittell
AVIATION...Gomberg
MARINE...Sweet
SYNOPSIS...Kittell
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:53 AM PDT | Wind Advisory | LOX | 23 hr | |
| Jun 8, 2:10 PM PDT | Gale Warning | LOX | 36 hr |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.